Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at May 23, 2011, 9:21 PM EDT for Essex County, Union County, New Jersey. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 9:21 PM EDT (01:21 UTC)
- Expired
- May 23, 2011, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
Counties Essex County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
218
WWUS81 KOKX 240121
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT MON MAY 23 2011
NJZ004-105>108-240215-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-WESTERN ESSEX-WESTERN
UNION-
921 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM WILL IMPACT ESSEX...PASSAIC AND UNION
COUNTIES...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEATTYESTOWN...OR 7 MILES SOUTHWEST OF
SUCCASUNNA-KENVIL...AND MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEFLY
HEAVY RAINFALL.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4065 7441 4065 7444 4074 7437 4079 7437
4086 7432 4087 7434 4090 7434 4090 7428
4092 7429 4096 7428 4097 7415 4091 7414
4086 7411 4074 7416 4073 7412 4068 7413
4061 7420 4058 7445
$$
METWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at May 23, 8:42 PM EDT, 39 minutes earlier.
Area forecast discussion, May 23, 8:42 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
842 PM EDT MON MAY 23 2011
.SYNOPSIS...
A WARM FRONT LIFTS TOWARD THE TRI-STATE TONIGHT...FOLLOWED BY A
PRE-FRONTAL TROUGH INTO MAINLY WESTERN SECTIONS TUESDAY...THEN A
COLD FRONT CROSSING THE ARA TUESDAY NIGHT. THE FRONT MAY SLOW DOWN
AND BECOME NEARLY STATIONARY JUST TO THE SOUTH ON WEDNESDAY...WITH
A WAVE OF LOW PRESSURE MOVING ALONG IT WEDNESDAY MORNING. WEAK
HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT...AND SLIDE TO THE
EAST ON THURSDAY. ANOTHER SLOW MOVING FRONTAL SYSTEM WILL APPROACH
THE REGION LATE IN THE WEEK...WITH COLD FRONTAL PASSAGE SUNDAY
NIGHT OR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS ASSOCIATED WITH THE VORT MAX MOVING THROUGH EASTERN
CONNECTICUT WERE MOVING OUT OF THE FORECAST AREA EARLY THIS
EVENING. MEANWHILE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF
THE WARM FRONTAL BOUNDARY WERE MOVING INTO EASTERN PENNSYLVANIA.
THE LINE WAS WEAKENING SOMEWHAT AS THE LINE MOVES INTO MORE STABLE
SURFACE BASED ENVIRONMENT. HOWEVER...FAIRLY STRONG ELEVATED
CAPES...EVEN OVER EASTERN PARTS OF THE AREA...OF 500-1000 J/KG
WILL HELP TO KEEP AREA OF CONVECTION GOING. IN ADDITION WILL HAVE
35-40 KT LOW LEVEL JET CROSSING SRN PORTIONS OF THE TRI-STATE
TONIGHT. SO WILL CONTINUE WITH THE SCT TO NUMEROUS SHRA/TSRA
TONIGHT.
FAR WESTERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH CAPES OF 1000-1500 J/KG MAINLY FOCUSED TO OUR
SW...AM NOT TOO KEEN ON THE SEVERE THREAT OVER THE REGION AS FEEL
ANY STORMS MOST LIKELY WILL BE ELEVATED IN NATURE.
THE WARM FRONT REMAINS SOUTH OF THE AREA...THROUGH SOUTHEASTERN
PENNSYLVANIA INTO CENTRAL NEW JERSEY. NOT TO CONFIDENT OF THE
FRONT GOING THROUGH TONIGHT WITH THE ASSOCIATED LOWS NORTH OF THE
GREAT LAKES.
MAV/MET GUIDANCE FAIRLY CLOSE...SO USED A BLEND FOR LOWS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MODEL TIMING OF COLD FRONT HAS SLOWED...WITH SUPPORT FROM 12Z
ECMWF HAVE LEANED HEAVILY TOWARDS SLOWER NAM TIMING.
PLENTY OF WARM...JUICY LOW LEVEL WARM AIR TO WORK WITH
TUESDAY...WITH A STRONG LOW LEVEL-THETA-E RIDGE SETTING UP. 850
TEMPERATURES FORECAST TO AROUND 15C...SUPPORT HIGHS INLAND...UP TO
AROUND 80...A TAD WARMER WITH ANY BREAKS OF SUN...WHICH COULD VERY
WELL HAPPEN...ESPECIALLY OVER WESTERN AREAS WITH MIXING DUE TO
PRE-FRONTAL TROUGH. AS A RESULT HAVE FORECAST CAPES OF 750-1500
J/KG ACROSS MAINLY THE INTERIOR...YIELDING BULK RICHARDSON NUMBERS
OF MAINLY FROM 15-55 BY TUESDAY AFTERNOON...SUPPORTING THE IDEA OF
THE POTENTIAL FOR SOME SUPER-CELLULAR TO POSSIBLY MULTI-CELLULAR
CONVECTION. ARGUING AGAINST SEVERE WEATHER ARE RELATIVELY MODEST
VALUES OF 0-6KM BULK SHEAR 20-30 KT...AND LOW LEVEL HELICITY...WEAK
UPPER JET FORCING - LEFT FRONT QUAD OF WEAKENING 55-60 KT 200 HPA
JET AND RIGHT REAR QUAD OF 50-55 KT 300 HPA JET...AND A WEAK...IF
ANY LOW LEVEL JET (25-30 KT 850 JET PASSING TO THE S).
HPC HAS BASICALLY THE WESTERN 1/2 OF THE CWA IN A SLIGHT RISK FOR
SEVERE STORMS TOMORROW AND WILL CONTINUE TO HIGHLIGHT IN THE HWO.
THE THREAT IS MORE SUBSTANTIAL THAN THE ONE FOR LATE TODAY...AND
BEARS WATCHING...ESPECIALLY IF A MORE EVOLVED JET STRUCTURE THAN
CURRENTLY EXPECTED MATERIALIZES.
STILL ENOUGH QUESTION AS TO HOW ORGANIZED THE CONVECTION GETS
TOMORROW...SO HAVE KEPT POPS AT CHANCE...CONSISTENT WITH ALL
AVAILABLE GUIDANCE.
SHRA/TSRA SHOULD COME TO AN END FROM W TO E TUESDAY NIGHT BEHIND
THE FRONT.
FOR TEMPERATURES...CONTINUED WITH MAV/MET BLEND TUESDAY/TUESDAY
NIGHT. GFS BASED MAV NUMBERS SEEM TO HIGH...AND NAM LOW LEVEL
TEMPERATURES MIGHT BE A TAD ON THE LOW SIDE (RECENTLY NOTED
BIAS)...SO A MIDDLE OF THE ROAD APPROACH SEEMS REASONABLE.
COULD END UP WITH FIRST 80 DEGREE DAY OF MAY AT CENTRAL PARK.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS CONTINUE TO DIVERGE ON PRECIP AMOUNTS AND TIMING WEDNESDAY
MORNING. THE GFS DEVELOPS A FRONTAL WAVE ALONG THE COLD FRONT WHICH
WOULD RESULT IN HEAVIER CONVECTIVE PRECIP LINGERING WELL INTO
WEDNESDAY MORNING. THE ECMWF...WHICH DOES NOT SPIN UP A CONVECTIVELY
INDUCED LOW POST FRONTAL PASSAGE... IS THE DRIER SOLUTION. DUE TO THE
UNCERTAINTY...WILL CONTINUE TO CARRY SOME CHANCE POPS INTO THE FIRST
HALF OF WED WITH THE POTENTIAL FOR A FRONTAL WAVE TO SLOW DOWN THE
PROGRESS OF THE COLD FRONT ACROSS THE AREA.
AFTER THAT...WEAK HIGH PRESSURE BUILDS IN FOR WED NIGHT INTO THU.
POPS INCREASE FRIDAY THROUGH SUNDAY AS A FRONT APPROACHES AND STALLS
WEST OF THE REGION. BEST CHANCE OF CONVECTION WITH AFTERNOON HEATING
OVER WESTERN ZONES CLOSEST TO THE FRONT. MUCH OF NEXT WEEKEND COULD
BE DRY...ESPECIALLY OVER LONG ISLAND AND SOUTHEASTERN CT. ON SUNDAY
NIGHT INTO MONDAY...GFS FINALLY DRAGS THE FRONT THE REGION BRINGING
THE BEST CHANCE OF PRECIP AREA-WIDE.
TEMPERATURES WILL AVERAGE SEVERAL DEGREES ABOVE
NORMAL...PARTICULARLY IN INLAND LOCATIONS WHERE HIGHS WILL LIKELY
REACH THE LOW 80S FRIDAY INTO THE WEEKEND.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT JUST SOUTH OF THE LOCAL AREA WILL REMAIN IN THE
VICINITY TONIGHT THEN LIFT INTO NEW ENGLAND ON TUE. A COLD FRONT
WILL THEN APPROACH FROM THE WEST.
00Z OBS INDICATE WARM FRONT IS NOW JUST S OF NYC TERMINALS. QUESTION
REMAINS IF IT WILL PUSH THROUGH THE AREA TONIGHT WITH SOMEWHAT
IMPROVING CONDS. GUIDANCE ALL INDICATES IT DOES...BUT CLIMATOLOGY
ARGUES AGAINST IT...THEREFORE TAFS ARE A LOW CONFIDENCE FORECAST.
IFR OR LOWER CONDS CURRENTLY ACROSS THE AREA. IF FRONT REMAINS S
OF THE AREA WINDS WILL REMAIN MORE E-SE WITH IFR OR LOWER CONDS
THROUGH THE NIGHT. THE TRACK OF THE LOW CENTER INTO SE CANADA
TONIGHT WOULD TYPICALLY MAKE IT DIFFICULT FOR FRONT TO MOVE
THROUGH UNLESS THERE IS A STRONG S-SW BOUNDARY LAYER FLOW TO PUSH
IT. DESPITE WINDS OF 30 TO 40 KT BETWEEN 1-2K FT...THIS MAY NOT BE
ENOUGH FOR THE SFC FRONT TO LIFT N...ESPECIALLY WITH NIGHT TIME
COOLING COMMENCING. TOUGH FORECAST NONE-THE-LESS.
STORMS ENTERING WESTERN NJ LOOK TO TRACK JUST N OF KEWR...BUT
WATCHING THEM CLOSELY. HAVE ADDED VCTS/TEMPO TSTM AT
KEWR/KTEB/SWF. MORE STABLE AIRMASS EAST OF HERE SHOULD WEAKEN
STORMS ALTHOUGH THEY MAY REACH KHPN BEFORE THAT.
ONCE FRONT LIFTS THROUGH CONDS SHOULD IMPROVE TO MVFR WITH A S-SW
FLOW...THEN VFR TUE MORNING. COULD SEE SOME GUSTS BY LATE TUESDAY
MORNING...15 TO 20 KTS.
SCT TSTMS EXPECTED TO DEVELOP IN THE AFTN.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS AND VSBYS
THROUGH THE EVE. LOW CONFIDENCE FORECAST DUE TO UNCERTAINTY WITH
TIMING OF WARM FROPA. SUB-VFR CONDS IN ANY TSTMS TUE AFTN/EVE.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE NIGHT...MAINLY VFR...PATCHY MVFR FOG POSSIBLE.
WED THROUGH SAT...GENERALLY VFR...BUT SUB-VFR POSSIBLE AT TIMES
DUE TO SCT SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
UPDATED FOR THE TIMING OF THE SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST WATERS. OTHERWISE FORECAST ON TRACK WITH WINDS AND
SEAS/WAVES.
COMBINATION OF 2-3 FT SE SWELL AND S FLOW INCREASING TO 15-20
KT...WITH SOME OCCASIONAL GUSTS TO 25 TO MAYBE 30 KT TONIGHT -
WITH 35-40 KT LOW LEVEL JET CROSSING THE COASTAL OCEAN WATERS -
BUILD SEAS TO 4 TO 6 FT TONIGHT ON THE COASTAL OCEAN WATERS. WITH
SWELLS FORECAST TO DIMINISH AND WINDS FORECAST NOT MUCH
STRONGER...WOULD EXPECT SEAS TO TAPER OFF FROM W TO E
TUESDAY/TUESDAY NIGHT. SO HAVE EXTENDED SCA FOR ANZ-355 UNTIL NOON
TUESDAY...ANZ-353 THROUGH 6 PM TUESDAY AND ANZ-350 UNTIL MIDNIGHT
TUESDAY NIGHT.
REMAINDER OF THE WATERS SHOULD STAY BELOW SMALL CRAFT
LEVELS...THOUGH COULD SEE SOME OCCASIONAL GUSTS TO 25-30 KT
TONIGHT WITH THE AFOREMENTIONED LOW LEVEL JET.
SUB-SCA CONDITIONS ARE FORECAST WED INTO THU WITH WEAK HIGH PRESSURE
OVER THE WATERS. FLOW WILL STRENGTHEN OUT OF THE SOUTH BY THE END OF
THE WEEK AHEAD OF A SLOW MOVING FRONTAL SYSTEM APPROACHING FROM THE
WEST. ATLANTIC SEAS WILL LIKELY BUILD TO SCA LEVELS LATE IN THE DAY
ON FRIDAY.
&&
.HYDROLOGY...
WHILE GENERALLY LESS THAN A HALF AN INCH OF BASIN AVERAGE QPF IS
EXPECTED THROUGH TUESDAY NIGHT. WITH PRECIPITABLE WATERS
FORECAST TO AROUND 1.5 INCHES...LOCALLY HEAVY RAINFALL IS POSSIBLE
WITH ANY STRONGER CONVECTION (BE IT ELEVATED OR SURFACE
BASED...AND WITH THAT WOULD COME THE THREAT OF MINOR URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TUESDAY
FOR ANZ355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TUESDAY NIGHT FOR ANZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
FOR ANZ353.
&&Hazardous weather outlook, May 23, 11:33 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1133 AM EDT MON MAY 23 2011 NJZ002-004-103-105-107-NYZ067-069-241545- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-ROCKLAND- 1133 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS. THERE IS ALSO A VERY SMALL CHANCE OF ROTATING STORMS...DUE TO ENHANCED LOW LEVEL DIRECTIONAL SHEAR AHEAD OF A SURFACE WARM FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT TUESDAY AFTERNOON AND EVENING MAY PRODUCE LOCALLY STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ006-104-106-108-NYZ068-070>074-176-241545- NORTHERN FAIRFIELD-HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION- PUTNAM-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 1133 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT TUESDAY AFTERNOON AND EVENING MAY PRODUCE LOCALLY STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-CTZ009-NYZ075-177>179-241545- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- SOUTHERN FAIRFIELD-KINGS (BROOKLYN)-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 1133 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. FOG EXPECTED TO DEVELOP TONIGHT COULD BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT TUESDAY AFTERNOON AND EVENING MAY PRODUCE LOCALLY STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ010>012-NYZ078>081-241545- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1133 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. FOG EXPECTED TO DEVELOP TONIGHT COULD BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-241545- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 1133 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 23, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT MON MAY 23 2011
NJZ004-105>108-240215-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-WESTERN ESSEX-WESTERN
UNION-
921 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM WILL IMPACT ESSEX...PASSAIC AND UNION
COUNTIES...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEATTYESTOWN...OR 7 MILES SOUTHWEST OF
SUCCASUNNA-KENVIL...AND MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEFLY
HEAVY RAINFALL.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4065 7441 4065 7444 4074 7437 4079 7437
4086 7432 4087 7434 4090 7434 4090 7428
4092 7429 4096 7428 4097 7415 4091 7414
4086 7411 4074 7416 4073 7412 4068 7413
4061 7420 4058 7445
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:40 AM EDT | Marine Dense Fog Advisory | OKX | 7 hr | |
| May 23, 10:56 PM EDT | Special Weather Statement | OKX | 34 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.